Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to treat skin peeling, pus/crusts with blood oozing after using cortisone?

Patient had a severe skin reaction - scalp to feet, from cortisone cream. Skin peeling, pus underneath, crusts with blood oozing. How do you treat the person. New skin forms, just to crust again and then peel off. Skin looks then like dried mud with blood oozing from cracks. Elderly man, has had repeated skin infections. Stay in the Tropics in East Africa. Diagnosed ? Steven Johnsons syndrome.
Thu, 28 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Dermatologist 's  Response
Hi,

I have gone through your query and it could be an autoimmune bullous disease like pemphigus foliaceous or a drug reaction like steven johnson syndrome. I would recommend you to go for a skin biopsy and blood examination if possible.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Asmeet Kaur Sawhney, Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My friend is going through hell at the moment with cortisone rebound. She has been using topical cortisone for skin conditions for 20 years and her doctor has not stopped it completely and she is a mess both physically and mentally. Any suggestions?

doctor1 MD

A couple of months ago I started itching on my arms and legs it eventually started to spread all over my body accept genital area they are small pus bumps that I scratch and rupture they turn into dry peeling skin and itches on back of my ankle knees elbows and hands I tried cortisone it didn t work im constantly scratching and I have one on my hand thats a little bigger and oozing about the size of a dime it has turned dark still itches and not healing due to my constant use of hand i guess any advice?

doctor1 MD

Hi, I was given a cortisone injection in L3-L4 in hopes of preventing herniated disc surgery. The Dr. hit a nerve, so painful. Went home, two weeks later went back for a second cortisone injection, same thing happened, he hit same or another nerve, nothing more painful. Since then I have had excruciating nerve pain in my right thigh. It has been a year and I can still barely walk. I have been on Cymbalta, Neurontin, Lyrica,(sp) have had injections in my hip and Radio Frequency Nerve Ablation in my sacroiliac spine. Nothing has helped. I did have the disc surgery, very successful but, do not know what to do with the pain in my thigh, almost unbearable. I only want a little relief. I ve been to Dr. after Dr. and am very discouraged with them. Thank you in advance with any suggestions. Gloria

Recent questions on  Steven johnson's syndrome

doctor1 MD

Patient had a severe skin reaction - scalp to feet, from cortisone cream. Skin peeling, pus underneath, crusts with blood oozing. How do you treat the person. New skin forms, just to crust again and then peel off. Skin looks then like dried mud with blood oozing from cracks. Elderly man, has had repeated skin infections. Stay in the Tropics in East Africa. Diagnosed ? Steven Johnsons syndrome.

doctor1 MD

How common are the side effects of bactrim and its off brands

doctor1 MD

I was diagnosed with SJS after taking 1 Bactrim tablet one week ago today. I am on a 16 day course of steroids( prednisone ) totalling 540mgs (60mg for 4 days, etc) that I'm on the 3rd day of. Will I be susceptible to this kind of reaction again...

doctor1 MD

black red hard crusty blood discharge right nostril for months. nasal snot is clear has been going on for 6 Plus months had strep back in October had bronchitis in December 30th 2016 on Keflex on the 11th of January had sinus ear infection...

doctor1 MD

I have just taken a dose of mebenolazole (500mg), but note that I shouldn t mix this with the drug metronidazole (because of the dangers of Stevens-Johnson Syndrome). How long will the mebenolazole stay in my system (i.e. how long do I have to wait until it is safe to take the metronidazole)?

doctor1 MD

Hi there,

I'm 19 years old, male, caucasian, 6'3, and 220 lbs. Currently taking Viibryd (40mg/day), Lamotrigine (175mg/day and titrating up 25mg every 2 weeks as per doctor's orders), D-Amphetamine Salts XR (20mg/day), Modafinil (600mg/day), and Ibuprofen for muscle soreness. I'm aware that certain anti-convulsants (e.g. lamotrigine), NSAIDs (e.g. ibuprofen), and Modafinil have all been tied to rare but serious cases of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.

Symptoms are as follows:

Experiencing sever dryness in mouth along with a roughness/fuzziness and sensitivity on the surface of the tongue. Small nick on side of tongue, but no circular white spot with red perimeter a la an ulcer (I may have bitten it). Whiteness/white lines on sides of tongue (no crisscrossed patterns). No ulcers anywhere else in mouth, just dryness and almost burning sensation. No visible lesions in nostrils. No red patches/purple patches, sores, hives or blisters on skin, including genital region. Itchy eyes earlier this evening (about 7-8 hours ago), the itching made them a little bloodshot. Redness has since subsided.

Additional information: severe sleep deprivation last 7-10 days, substandard dental hygiene last 7-10 days, proper diet and nutrition. Water intake slightly under recommended intake last 2-3 days. Sore/irritated throat, mild/moderate headache, and very occasional cough (possibly due to sleep deprivation?). Temperature stable at ~97.0° F for last 24 hours.

I'm just concerned because of the oral symptoms, in addition to taking 3 different medications that have been linked to SJS/TEN. Any advice or insight you could provide would be much appreciated.

Thank you!